Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 21, 2006, 10:14 PM CDT for Otoe County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 21, 2006, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT WED JUN 21 2006 .DISCUSSION... EXTENT OF PRECIP PRIMARY FORECAST CONCERN TONIGHT INTO THURSDAY. OUTFLOW FROM MORNING CONVECTION ACROSS NORTHERN HALF OF THE CWA HAS HELPED PUSH SURFACE BOUNDRY TO NEAR THE KANSAS BORDER AT 19Z. MODELS STALL OUT THE BOUNDRY TONIGHT IN THIS SAME GENERAL AREA AND ACTS AS FOCUS FOR NEXT ROUND OF CONVECTION TONIGHT INTO THURSDAY MORNING. WENT WITH DRY FORECAST FOR NORTH HALF OF THE AREA TONIGHT WITH BEST POPS ALONG THE SERN BORDER. UPPER PATTERN BEGINS TO AMPLIFY BY THE WEEKEND AS HIGH BUILDS OVER THE SOUTHWEST. TIMING AND STRENGTH OF SHORT WAVES UNCERTAIN HOWEVER SO TRIED TO LIMIT CONVECTION TO MAINLY LATE NIGHT AND EARLY MORNING PERIODS WITH LOW POPS FRIDAY NIGHT INTO SATURDAY NIGHT. LITTLE CHANGE TO TEMPERATURES IN THE SHORT TERM WITH LATEST GUIDANCE TRENDING TOWARD CURRENT FORECAST. IN THE EXTENDED PERIOD ANOTHER STRONG WAVE INDICATED FOR FIRST PART OF NEXT WEEK COMING INTO WESTERN CANADA...ALTHOUGH 12Z RUN OF THE GFS AND ECMWF SHOWING SOME DIFFERENCES IN TIMING AND STRENGTH WITH GFS MORE PROGRESSIVE. OVERALL ONLY MINOR CHANGES TO THE EXTENDED FORECAST WITH TREND TOWARD WARMER TEMPERATURES BY DAY 7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Jun 21, 4:30 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT WED JUN 21 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA .DAY ONE...TONIGHT AND THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING...GENERALLY SOUTH OF A RED OAX TO LINCOLN NEBRASKA LINE. THE THREAT OF SEVERE WEATHER WILL GENERALLY END BY LATE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS...AND DAMAGING THUNDERSTORM WINDS. A VERY SLOW MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE ATMOSPHERE ALONG THE COLD FRONT IS MODERATELY UNSTABLE. SHEAR PROFILES ALONG THE COLD FRONT SUPPORT SOME THUNDERSTORM ORGANIZATION AND ISOLATED SEVERE WEATHER. AS THE COLD FRONT MOVES SOUTH OF THE REGION LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL END. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT EXPECTED FROM THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT WILL NOT BE NEEDED OVERNIGHT OR ON THURSDAY. BOUSTEAD
In the hours before
Local storm report, Jun 21, 8:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL TOBIAS 40.42N 97.34W
06/21/2006 E0.88 INCH SALINE NE TRAINED SPOTTER
0834 PM HAIL TOBIAS 40.42N 97.34W
06/21/2006 E1.75 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 21, 8:52 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 3 W DAYKIN 40.32N 97.35W
06/21/2006 E0.75 INCH JEFFERSON NE FIRE DEPT/RESCUE
&&
TLLocal storm report, Jun 21, 10:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1000 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 5 E CORTLAND 40.51N 96.61W
06/21/2006 E0.75 INCH GAGE NE PUBLIC
HAILED FOR 10 MINUTES.
0935 PM HAIL FIRTH 40.53N 96.60W
06/21/2006 E1.00 INCH LANCASTER NE TRAINED SPOTTER
0941 PM HAIL FIRTH 40.53N 96.60W
06/21/2006 E1.00 INCH LANCASTER NE EMERGENCY MNGR
THUNDESTORM WIND GUST TO 70 MPH.
&&
TLLocal storm report, Jun 21, 10:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1010 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 5 E CORTLAND 40.51N 96.61W
06/21/2006 E1.00 INCH GAGE NE EMERGENCY MNGR
1007 PM HAIL 5 S HICKMAN 40.55N 96.63W
06/21/2006 E0.75 INCH LANCASTER NE PUBLIC
&&
TLThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 33 min |
| Jun 21, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 21, 9:28 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 32 min |
| Jun 21, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 21, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.